Can Betacap be taken along with Syndopa?

default
Posted on Wed, 28 Jun 2017 in Veins and Arteries
Question: Hi, my mom is 76 and she is taking Syndopa plus since last one month (3 times for the 1st 2 weeks and 4 times since then)
Is it advisable to take Betacap TR 40 as she also has Temporal arteritis since last 1&1/2 years. She was on steroids earlier so its fairly under control but she does get pain these days . She stopped steroids about 3 months back &then was on betacap tr 40. She stopped it once she was on Syndopa plus.
Is it safe to take Betacap TR 40 while she is on Syndopa plus?
doctor
Answered by Dr. V. N. S. Parinam 31 minutes later
Brief Answer:
Both reduce blood pressure

Detailed Answer:
Hi,

You were asking about Levodopa and Carbidopa (Syndopa) and Betacap (propronalol). Both of these medicines have additive effect lowering blood pressure. Since she is restarting she may experience some side effects initially. They may include headache, dizziness, lightheadedness, fainting, and/or changes in pulse rate. The risk can be higher in a 76 yr old.
I suggest to go back to earlier doctor for a change in dose.
Second it is good to time the medicines well with a gap of few hours.
Third if there is pain due to TA (temporal arteritis) it is good to go back to steroids which gives relief in days.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Syndopa

doctor1 MD

My mother is 84 years old and taking medicines for Parkinson (PD) for the last 12 years as detailed below. In the early days of disease, she had a...

doctor1 MD

Re: Advice regarding Mrs. Sunaina Lal 70/F UHID: APJI.0000 DT. 03 APR-2017 Dear Sir, The subject patient had been advised medicine for three months...

doctor1 MD

My age is 72 yr. I have problems of trembling of hand & leg. It has started since 7 months & due to ignorance i have delayed the treatment.
On...

doctor1 MD

Hi Doctor! My father is of 76 years old and suffering from Parkinsons for last 3 years. First 2 years he was irregular in medication and last 1...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2